Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 42, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 10, 2014, 4:40 AM MDT. It took effect at May 10, 2014, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2014, 4:40 AM MDT (10:40 UTC)
- In effect from
- May 10, 2014, 12:00 PM MDT
- Expired
- May 10, 2014, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
279
WWUS84 KMAF 101040
RFWMAF
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
540 AM CDT SAT MAY 10 2014
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR
LESS...AND HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...
HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE DANGER
FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS...
.WELL ABOVE NORMAL TEMPERATURES, ALONG WITH AN INCREASE IN
SOUTHWEST WINDS, WILL COMBINE TO CREATE CRITICAL FIRE WEATHER
CONDITIONS OVER THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO
PLAINS TODAY. AFTER POOR RECOVERY IN MOST OF THESE AREAS TONIGHT,
TEMPERATURES WILL BE HOT AGAIN SUNDAY WHILE SOUTHWEST WINDS
INCREASE MORE. AREAS EXPECTED TO HAVE CRITICAL FIRE WEATHER
CONDITIONS SUNDAY WILL INCLUDE THOSE ALONG AND WEST OF A VAN HORN
TO WINK TO LAMESA LINE. A COLD FRONT WILL MOVE SOUTH INTO THE
REGION MONDAY AND AT LEAST KNOCK TEMPERATURES TO NEAR NORMAL
LEVELS.
NMZ114-115-TXZ258-102245-
/O.UPG.KMAF.FW.A.0034.140510T1800Z-140511T0300Z/
/O.NEW.KMAF.FW.W.0042.140510T1800Z-140511T0300Z/
/O.NEW.KMAF.FW.A.0035.140511T1500Z-140512T0400Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS-
440 AM MDT SAT MAY 10 2014
...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE
MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE
MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS...
* WIND...TODAY SOUTHWEST 20 TO 30 MPH IN THE PLAINS...AND 30 TO
40 MPH IN THE MOUNTAINS.
SUNDAY...25 TO 35 MPH IN THE PLAINS...AND 35 TO 45 MPH
AND GUSTY IN THE MOUNTAINS.
* HUMIDITY...TODAY AND SUNDAY...5 TO 10 PERCENT.
* FIRE DANGER...VERY HIGH TO EXTREME.
* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
OUTDOOR BURNING IS NOT RECOMMENDED.
DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. IT ONLY TAKES A SPARK TO START A DEADLY
WILDLAND FIRE.
A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.
&&
$$
TXZ045-046-050-057>060-102245-
/O.NEW.KMAF.FW.A.0035.140511T1500Z-140512T0400Z/
GAINES-DAWSON-ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-
540 AM CDT SAT MAY 10 2014
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR LOCATIONS
ALONG AND WEST OF VAN HORN TO WINK TO LAMESA LINE...
* WIND...SOUTHWEST 20 TO 35 MPH.
* HUMIDITY...5 TO 10 PERCENT.
* FIRE DANGER...VERY HIGH TO EXTREME.
* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
OUTDOOR BURNING IS NOT RECOMMENDED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.
&&
$$
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)2 follow-up statements
811 WWUS84 KMAF 101823 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 123 PM CDT SAT MAY 10 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE DANGER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...VAN HORN HIGHWAY 54 CORRIDOR AND WESTERN PERMIAN BASIN FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE DANGER... .WELL ABOVE NORMAL TEMPERATURES...ALONG WITH AN INCREASE IN SOUTHWEST WINDS...WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS OVER THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS THROUGH THIS EVENING. AFTER POOR RECOVERY IN MOST OF THESE AREAS TONIGHT... TEMPERATURES WILL BE HOT AGAIN SUNDAY WHILE SOUTHWEST WINDS INCREASE MORE. AREAS EXPECTED TO HAVE CRITICAL FIRE WEATHER CONDITIONS SUNDAY WILL INCLUDE THOSE ALONG AND WEST OF A VAN HORN TO WINK TO LAMESA LINE. A COLD FRONT WILL MOVE SOUTH INTO THE REGION MONDAY AND AT LEAST KNOCK TEMPERATURES TO NEAR NORMAL LEVELS WITH FIRE WEATHER CONDITIONS EASING. NMZ114-115-TXZ258-111130- /O.CON.KMAF.FW.W.0042.000000T0000Z-140511T0300Z/ /O.CON.KMAF.FW.A.0035.140511T1500Z-140512T0400Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 1223 PM MDT SAT MAY 10 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... * WIND...THROUGH THIS EVENING...SOUTHWEST 20 TO 30 MPH IN THE PLAINS...AND 30 TO 40 MPH IN THE MOUNTAINS. SUNDAY...25 TO 35 MPH IN THE PLAINS...AND 35 TO 45 MPH AND GUSTY IN THE MOUNTAINS. * HUMIDITY...TODAY AND SUNDAY...5 TO 15 PERCENT. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. IT ONLY TAKES A SPARK TO START A DEADLY WILDLAND FIRE. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ045-046-050-057>060-111130- /O.CON.KMAF.FW.A.0035.140511T1500Z-140512T0400Z/ GAINES-DAWSON-ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER- 123 PM CDT SAT MAY 10 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE VAN HORN HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS AND WESTERN PERMIAN BASIN... * WIND...SOUTHWEST 20 TO 35 MPH. * HUMIDITY...5 TO 15 PERCENT. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
824 WWUS84 KMAF 110320 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1020 PM CDT SAT MAY 10 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...VAN HORN HIGHWAY 54 CORRIDOR AND WESTERN PERMIAN BASIN FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE DANGER... .AFTER POOR RECOVERY IN A LOT OF AREAS TONIGHT... TEMPERATURES WILL BE HOT AGAIN SUNDAY WHILE SOUTHWEST WINDS INCREASE MORE. AREAS EXPECTED TO HAVE CRITICAL FIRE WEATHER CONDITIONS SUNDAY WILL INCLUDE THOSE ALONG AND WEST OF A VAN HORN TO WINK TO LAMESA LINE. A COLD FRONT WILL MOVE SOUTH INTO THE REGION MONDAY AND AT LEAST KNOCK TEMPERATURES TO NEAR NORMAL LEVELS WITH FIRE WEATHER CONDITIONS EASING. NMZ114-115-TXZ258-111530- /O.EXP.KMAF.FW.W.0042.000000T0000Z-140511T0300Z/ /O.CON.KMAF.FW.A.0035.140511T1500Z-140512T0400Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 920 PM MDT SAT MAY 10 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 9 AM MDT SUNDAY THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS... ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS... * WIND...25 TO 35 MPH IN THE PLAINS...AND 35 TO 45 MPH AND GUSTY IN THE MOUNTAINS. * HUMIDITY...5 TO 15 PERCENT. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. IT ONLY TAKES A SPARK TO START A DEADLY WILDLAND FIRE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ045-046-050-057>060-111530- /O.CON.KMAF.FW.A.0035.140511T1500Z-140512T0400Z/ GAINES-DAWSON-ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER- 1020 PM CDT SAT MAY 10 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 10 AM CDT SUNDAY THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE VAN HORN HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS AND WESTERN PERMIAN BASIN... * WIND...SOUTHWEST 20 TO 35 MPH. * HUMIDITY...5 TO 15 PERCENT. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 10, 4:33 AM MDT, 7 minutes earlier.
Area forecast discussion, May 10, 4:33 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
533 AM CDT Sat May 10 2014
.DISCUSSION...
The flow aloft will become more southwesterly as an upper level
trough takes shape over the western ConUS. This will result in well
above normal temps this weekend, in addition to continuing fire
weather concerns. Please see the Fire Weather Discussion below for
more details. A dryline will be present over the eastern Permian
Basin Sunday afternoon, and could be the focus for isolated
thunderstorms. However, low level convergence does not appear to be
great enough for initiation during the afternoon, not to mention a
lack of mid level support. But, the dryline will surge
northwestward Sunday night with thunderstorms possibly developing
along it as there are some indications a shortwave trough will be
moving over the area. With lapse rates around 7 C/km, SBCAPE values
over 3000 J/kg and 0 to 6km bulk shear vectors near 30kt, organized
convection definitely appears possible with large hail and damaging
winds the primary threats. Since initiation is tentative at best,
will only carry low end chance PoPs for the eastern quarter of the
CWA Sunday night.
A cold front will move into the region Monday, but the coolest air
will likely lag until Monday night/Tuesday. Have warmed high
temperatures a little Monday, but especially over the southern CWA.
Since it now appears the slower and deeper model progs are coming
about concerning this upper trough, have inserted low order PoPs
Monday night along the cold front. These will be relegated to the
Lower trans Pecos. Thereafter, expect the forecast to remain dry,
but temperatures could stay well below normal Tuesday and Wednesday
before starting to warm near normal levels Thursday and Friday.
Temperatures could be really cool Tuesday, if the ua trough lingers
over the area then. Naturally, all the cloud cover depicted in
these later runs would have to also come about for temperatures to
be as cool as the 20 to 30 degrees below normal readings displayed.
Have definitely not gone that cool...yet.
&&
.FIRE WEATHER...
Windy and hot conditions will spread over the Guadalupe mountains
and southeast New Mexico Plains today. Since afternoon RHs will
bottom out in the 5-10% range, and fire danger will be very high to
extreme, a Red Flag Warning has been issued and is in effect from 11
am until 9 pm MDT. Recovery tonight will be poor over these areas,
in addition to the Van Horn area, Davis Mountains, Marfa Plateau and
Presidio Valley. Recovery will be fair to good further east.
Very windy and hot conditions are expected to spread over the
Guadalupe Mountains and southeast New Mexico Plains Sunday morning,
afternoon and evening. The windy conditions will also be possible
along and west of a Van Horn to Wink to Lamesa line. The strongest
winds will occur over the Guadalupe Mountains, but 20 foot wind
speeds of 30 to 40 mph sustained could be realized over the
southeast New Mexico Plains in particular, and create higher end
critical fire weather conditions there too. A Fire Weather Watch
has been issued from Sunday morning until Sunday evening, or
11/15Z-12/04Z, for all of these areas. Minimum RHs will drop
to 5-10% over all but the eastern Permian Basin and Lower Trans
Pecos along a dryline where widely scattered thunderstorms will be
possible Sunday evening and overnight.
A cold front is expected to move south into the area late Sunday
night and Monday. RHs of 15% or lower should occur along and ahead
of the cold front where 20 foot wind speeds are expected to stay
below 20 mph sustained. North to northeast winds may exceed 20 mph
behind the front, but RHs should generally stay above 15%. Below
normal temperatures Tuesday through at least Thursday should lessen
fire weather concerns.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 95 68 95 60 / 0 10 0 10
BIG SPRING TX 96 72 96 66 / 0 10 10 20
CARLSBAD NM 96 60 97 59 / 0 0 0 0
DRYDEN TX 97 73 99 71 / 0 10 10 20
FORT STOCKTON TX 98 69 100 63 / 0 10 10 10
GUADALUPE PASS TX 86 59 87 52 / 0 0 0 0
HOBBS NM 91 58 94 54 / 0 0 0 10
MARFA TX 89 55 91 49 / 0 0 0 0
MIDLAND INTL AIRPORT TX 95 72 96 64 / 0 10 10 20
ODESSA TX 97 71 96 65 / 0 10 10 10
WINK TX 97 65 101 62 / 0 10 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from Sunday morning through Sunday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
RED FLAG WARNING from Noon today to 9 PM MDT this evening FOR
THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
HIGH WIND WATCH from Sunday afternoon through Sunday evening FOR
THE FOLLOWING ZONES... Guadalupe Mountains of Eddy County.
TX...FIRE WEATHER WATCH from Sunday morning through Sunday evening
FOR THE FOLLOWING ZONES... Andrews...Dawson...Gaines...
Guadalupe Mountains...Loving...Reeves County and Upper
Trans Pecos...Van Horn and Highway 54 Corridor...Winkler.
RED FLAG WARNING from Noon today to 9 PM MDT this evening FOR
THE FOLLOWING ZONES... Guadalupe Mountains.
HIGH WIND WATCH from Sunday afternoon through Sunday evening FOR
THE FOLLOWING ZONES... Guadalupe Mountains.
&&
67/06Hazardous weather outlook, May 10, 3:53 AM MDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 453 AM CDT SAT MAY 10 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 453 AM CDT SAT MAY 10 2014 /353 AM MDT SAT MAY 10 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WINDY AND HOT CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS OVER THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS TODAY. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS FROM 11 AM UNTIL 9 PM MDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR AGAIN OVER THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS SUNDAY AFTERNOON. IN ADDITION, PORTIONS OF THE VAN HORN AREA, UPPER TRANS PECOS AND NORTHERN PERMIAN BASIN COULD ALSO HAVE WINDY AND HOT CONDITIONS FAVORABLE FOR FIRE GROWTH AND SPREAD. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF THESE AREAS FROM SUNDAY MORNING UNTIL SUNDAY EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH, WITH GUSTS NEAR 65 MPH, IN THE GUADALUPE MOUNTAINS SUNDAY AFTERNOON AND EVENING. THEREFORE, A HIGH WIND WATCH IS IN EFFECT. MUCH OF SOUTHEAST NEW MEXICO COULD HAVE VERY WINDY CONDITIONS WITH SOUTHWEST WINDS OF 30 TO 40 MPH SUSTAINED SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:40 AM MDT | Fire Weather Watch | MAF | 23 hr | |
| May 10, 4:44 AM MDT | High Wind Watch | MAF | Eddy | 23 hr |
Nearby
Red Flag Warnings in New Mexico, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.